A refined asymptotic theory of laminated circular conical shells

Chih-Ping Wu, Yu Chang Hung, Jyh Yeuan Lo

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

A refined asymptotic theory for the static analysis of laminated circular conical shells is presented. The formulation begins with the basic equations of three-dimensional (3D) elasticity in curvilinear circular conical coordinates. By means of proper nondimensionalization and asymptotic expansion, the 3D equations can be decomposed into recursive sets of differential equations at various levels. After bringing the effect of transverse shear deformations to the picture earlier and then applying successive integration, we obtain the recursive sets of governing equations leading to the ones of first-order shear deformation theory (FSDT). The FSDT becomes a first-order approximation to the 3D theory. The method of differential quadrature (DQ) is used for determining the present asymptotic solutions for various Orders. The illustrative examples are given to demonstrate the performance of the present asymptotic theory.

Original languageEnglish
Pages (from-to)281-300
Number of pages20
JournalEuropean Journal of Mechanics, A/Solids
Volume21
Issue number2
DOIs
Publication statusPublished - 2002 Mar 1

Fingerprint

conical shells
circular shells
Shear Deformation
Asymptotic Theory
Shear deformation
Shell
Deformation Theory
shear
First-order
Differential Quadrature
Asymptotic Solution
Static analysis
Static Analysis
quadratures
Asymptotic Expansion
Elasticity
Governing equation
Differential equations
differential equations
Transverse

All Science Journal Classification (ASJC) codes

  • Materials Science(all)
  • Mathematical Physics
  • Mechanics of Materials
  • Mechanical Engineering
  • Physics and Astronomy(all)

Cite this

Wu, Chih-Ping ; Hung, Yu Chang ; Lo, Jyh Yeuan. / A refined asymptotic theory of laminated circular conical shells. In: European Journal of Mechanics, A/Solids. 2002 ; Vol. 21, No. 2. pp. 281-300.
@article{3761987b437642cf8711bf9bf0b976cc,
title = "A refined asymptotic theory of laminated circular conical shells",
abstract = "A refined asymptotic theory for the static analysis of laminated circular conical shells is presented. The formulation begins with the basic equations of three-dimensional (3D) elasticity in curvilinear circular conical coordinates. By means of proper nondimensionalization and asymptotic expansion, the 3D equations can be decomposed into recursive sets of differential equations at various levels. After bringing the effect of transverse shear deformations to the picture earlier and then applying successive integration, we obtain the recursive sets of governing equations leading to the ones of first-order shear deformation theory (FSDT). The FSDT becomes a first-order approximation to the 3D theory. The method of differential quadrature (DQ) is used for determining the present asymptotic solutions for various Orders. The illustrative examples are given to demonstrate the performance of the present asymptotic theory.",
author = "Chih-Ping Wu and Hung, {Yu Chang} and Lo, {Jyh Yeuan}",
year = "2002",
month = "3",
day = "1",
doi = "10.1016/S0997-7538(01)01199-8",
language = "English",
volume = "21",
pages = "281--300",
journal = "European Journal of Mechanics, A/Solids",
issn = "0997-7538",
publisher = "Elsevier BV",
number = "2",

}

A refined asymptotic theory of laminated circular conical shells. / Wu, Chih-Ping; Hung, Yu Chang; Lo, Jyh Yeuan.

In: European Journal of Mechanics, A/Solids, Vol. 21, No. 2, 01.03.2002, p. 281-300.

Research output: Contribution to journalArticle

TY - JOUR

T1 - A refined asymptotic theory of laminated circular conical shells

AU - Wu, Chih-Ping

AU - Hung, Yu Chang

AU - Lo, Jyh Yeuan

PY - 2002/3/1

Y1 - 2002/3/1

N2 - A refined asymptotic theory for the static analysis of laminated circular conical shells is presented. The formulation begins with the basic equations of three-dimensional (3D) elasticity in curvilinear circular conical coordinates. By means of proper nondimensionalization and asymptotic expansion, the 3D equations can be decomposed into recursive sets of differential equations at various levels. After bringing the effect of transverse shear deformations to the picture earlier and then applying successive integration, we obtain the recursive sets of governing equations leading to the ones of first-order shear deformation theory (FSDT). The FSDT becomes a first-order approximation to the 3D theory. The method of differential quadrature (DQ) is used for determining the present asymptotic solutions for various Orders. The illustrative examples are given to demonstrate the performance of the present asymptotic theory.

AB - A refined asymptotic theory for the static analysis of laminated circular conical shells is presented. The formulation begins with the basic equations of three-dimensional (3D) elasticity in curvilinear circular conical coordinates. By means of proper nondimensionalization and asymptotic expansion, the 3D equations can be decomposed into recursive sets of differential equations at various levels. After bringing the effect of transverse shear deformations to the picture earlier and then applying successive integration, we obtain the recursive sets of governing equations leading to the ones of first-order shear deformation theory (FSDT). The FSDT becomes a first-order approximation to the 3D theory. The method of differential quadrature (DQ) is used for determining the present asymptotic solutions for various Orders. The illustrative examples are given to demonstrate the performance of the present asymptotic theory.

UR - http://www.scopus.com/inward/record.url?scp=0036495409&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0036495409&partnerID=8YFLogxK

U2 - 10.1016/S0997-7538(01)01199-8

DO - 10.1016/S0997-7538(01)01199-8

M3 - Article

VL - 21

SP - 281

EP - 300

JO - European Journal of Mechanics, A/Solids

JF - European Journal of Mechanics, A/Solids

SN - 0997-7538

IS - 2

ER -